Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Morristown, TN

June 13, 2021Scott County, Tennessee

NWS Morristown, TN issued this special weather statement at Jun 13, 2021, 9:39 PM EDT for Scott County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 9:39 PM EDT (01:39 UTC)
Expired
Jun 13, 2021, 10:15 PM EDT
In force
36 min
Issued by
NWS Morristown, TN

County Scott County, TN

The radar

The Knoxville radar (KMRX), 102 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1471 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1471 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

671 
WWUS84 KMRX 140139
SPSMRX

Special Weather Statement
National Weather Service Morristown TN
939 PM EDT Sun Jun 13 2021
 
TNZ012-140215-
Scott TN-
939 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTT COUNTY UNTIL
1015 PM EDT...

At 939 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oneida, moving south at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield and Robbins. 

LAT...LON 3659 8440 3638 8436 3636 8459 3660 8456
      3660 8440
TIME...MOT...LOC 0139Z 358DEG 21KT 3657 8449 

$$

BW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 13, 7:37 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 13, 7:37 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
737 PM EDT Sun Jun 13 2021

.UPDATE...
FOR 00Z AVIATION.

&&

.SHORT TERM...(Today through Monday)...

Key Messages:

1. Scattered showers and thunderstorms expected to move into the
area from the north this evening, a few of which could be
strong/severe.

2. Hot and dry on Monday.

Discussion:

Broad H5 anticyclonic flow dominates across the Four Corners,
stretching eastward across the Plains into the lower OH/MS and TN
Valley regions.  Meanwhile a synoptic cold frontal axis stretches
along the OH river this afternoon with modest heating out ahead in
the relative warm sector across central/east KY, Middle/East TN, and
southwest VA.  Already seeing CI along this boundary with dense CU
out ahead per RGB Cloud products.  CAMs seem to agree that the
current convection will advect southward across KY/WV into the TN
Valley and Southern Appalachians closer to dinnertime this evening.
The question is, what state will the airmass be in out ahead? Latest
SPC MA favors 1500-2000 ML CAPE across the area at this time
consequent of ample heating and steep llv lapse rates, with deep
effective shear around 20-25kts. Thus, this line of convection will
need to be monitored through early/mid evening as it propagates
southward into the airmass noted above, despite loss of sun angle
and thus heating as the hours pass.  CAMs do favor rather quick
weakening as the convective line enters East TN and southwest VA,
however will keep pops elevated until after midnight given plausible
cold pool establishment and thus further propagation. Overall, any
threats for strong/severe storms across the area will remain
confined closer to the KY/WV state lines, generally north of I40
where strong/damaging winds and large hail cannot be ruled out.

Tonight into tomorrow, pops will lower through the overnight hours
with some patchy fog development expected, albeit not as dense as
last night given expected debris stratus.  On Monday, the
aforementioned frontal boundary will shift southward as high
pressure build in briefly ahead of another frontal axis that will
approach Monday night.  Thus, the fcst for Monday will remain dry
with ample insolation favoring temperatures around today's level,
generally low 90s southward to upper 80s northward.  Fortunately,
dewpoints look a few degrees lower via drier nly flow thus heat
indices should relax a few degrees.

CDG

.LONG TERM...(Monday night through Sunday)...

Key Messages:

1. Cooler, drier conditions expected through mid-week with
amplifying troughing.

2. Warming temperatures late week into next weekend with
uncertainty in the overall pattern on Days 6-7.

Discussion:

Lowering heights along with the passage of a weak front on Monday
night will result in cooler temperatures and a drier airmass for
Tuesday. Dewpoints will continue to lower through the day Tuesday
which should result in a more comfortable day. We will continue to
remain locked in highly amplified upper level flow regime with deep
ridging across the four-corners extending across much of the plains
while NNW flow encompasses much of the eastern CONUS. Several
disturbances will likely rotate through this flow across the Ohio
Valley and central Appalachians. A slightly stronger disturbance
will traverse the central Appalachians sometime on Wednesday.
Guidance has been struggling on timing of this wave, but have been
fairly consistent with keeping much of the area dry.

The pattern begins to de-amplify Thursday as a stronger shortwave
dives out of central Canada and flattens the ridge across the
western/central CONUS. Heights will build ahead of this wave across
much of the southeast and Tennessee Valley. This will continue to
bring dry weather conditions, and a slight warming trend can be
expected. The northern stream disturbance slides into the Great
Lakes this weekend dragging a cold front through the Ohio and
Tennessee Valley. Increasing chances of showers and thunderstorms
will be expected Saturday and Sunday. Slightly lower temperatures
are expected Sunday and Monday associated with an increase in cloud
cover and rain showers.

Diegan

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR conditions expected through the period at CHA and TYS.
However, VCTS in at TYS from 03 to 05Z but shower/storms should
be isolated so not confident enough to include in a tempo. If a
storm were to move over the TAF site brief MVFR conditions can be
expected. VCTS also in at TRI from 02 to 05Z. TRI should go down
to MVFR as fog develops late in the night. IFR fog isn't out of
the question but MVFR seems more likely. Then, VFR returns after
the fog burns off tomorrow morning.

SR

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             71  93  69  88  63 /  20  10   0   0   0
Knoxville McGhee Tyson Airport, TN  69  90  67  84  61 /  30  10   0   0  10
Oak Ridge, TN                       68  90  65  83  61 /  30  10   0   0  10
Tri Cities Airport, TN              66  87  62  81  56 /  30  10  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Jun 13, 3:25 PM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
325 PM EDT Sun Jun 13 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-141930-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
325 PM EDT Sun Jun 13 2021 /225 PM CDT Sun Jun 13 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

A broken line of scattered showers and thunderstorms will move
into the region from the north this evening. These storms are
expected to weaken into the late evening hours, however a few
strong to severe storms are possible north of interstate 40. The
primary hazards with any of the stronger storms will be damaging
winds and large hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

In the hours before

Special weather statement, Jun 13, 9:08 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Morristown TN
908 PM EDT Sun Jun 13 2021

VAZ006-140200-
Russell VA-
908 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSSELL COUNTY UNTIL
1000 PM EDT...

At 907 PM EDT, Doppler radar was tracking a strong thunderstorm near
Glen Burke, or 8 miles northwest of Richlands, moving southeast at 30
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Honaker, Dye and Rosedale.

LAT...LON 3711 8189 3704 8182 3696 8178 3695 8182
      3689 8189 3688 8192 3706 8204 3707 8202
      3709 8202 3712 8201 3713 8199 3712 8197
      3713 8196 3713 8193 3714 8190
TIME...MOT...LOC 0107Z 325DEG 25KT 3716 8193

SR
Special weather statement, Jun 13, 9:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
939 PM EDT Sun Jun 13 2021

TNZ012-140215-
Scott TN-
939 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTT COUNTY UNTIL
1015 PM EDT...

At 939 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oneida, moving south at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield and Robbins.

LAT...LON 3659 8440 3638 8436 3636 8459 3660 8456
      3660 8440
TIME...MOT...LOC 0139Z 358DEG 21KT 3657 8449

BW

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:09 PM EDTSevere Thunderstorm WarningMRXCampbell, Scott36 min
Jun 13, 10:00 PM EDTSpecial Weather StatementMRXHamilton30 min
Jun 13, 10:26 PM EDTSpecial Weather StatementMRXMarion19 min
Jun 13, 10:37 PM EDTSpecial Weather StatementMRXHawkins23 min
Jun 13, 10:59 PM EDTSpecial Weather StatementMRXGreene31 min
Jun 13, 11:27 PM EDTSpecial Weather StatementMRXGreene48 min
Jun 14, 12:22 AM EDTSpecial Weather StatementMRXHawkins23 min
Jun 14, 12:56 AM EDTSpecial Weather StatementMRXUnion34 min
Jun 14, 1:09 AM EDTSpecial Weather StatementMRXUnion36 min
Jun 14, 1:35 AM EDTSpecial Weather StatementMRXLoudon25 min
Jun 14, 2:09 AM EDTSpecial Weather StatementMRXKnox36 min
Jun 14, 2:22 AM EDTSpecial Weather StatementMRXHamblen38 min
Jun 14, 2:31 AM EDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon32 min
Jun 14, 3:02 AM EDTSpecial Weather StatementMRXMarion28 min
Jun 13, 9:08 PM EDTSpecial Weather StatementMRXRussell52 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.